MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SONICFUSION¿ ULTRASONIC GENERATOR SONICPIN®; PIN, FIXATION, SMOOTH

STRYKER TRAUMA KIEL SONICFUSION¿ ULTRASONIC GENERATOR SONICPIN®; PIN, FIXATION, SMOOTH
Model Number 1910-2000
Medical Device Problem Code Failure to Power Up (1476)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation any additional information will be communicated in a supplemental report.
 
Event or Problem Description
It was reported the sonic generator stopped turning on, and could not be turned on during surgery.A competitor device was used to complete the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note correction to d9/h3, the device disposition is unknown.The device has been sent for an examination by the producer stryker endoscopy, san josé (ca), t&e does neither have the equipment nor the electronics specialists for a comprehensive inspection of the generator.The reported event that sonicfusion ultrasonic generator sonicpin® was alleged of ¿electronic function impaired¿ could not be confirmed, since the device was not available at engineering site for physical evaluation and no other evidence was provided at the time of primary investigation closure.Review of fedex tracking history revealed that the item was received on 8/30/2021 at san josé, ca us.However, at the time of investigation closure the product destination was unclear and a physical evaluation impossible.Finally, it was pointed out to san jose to adequately address this kind of issue for root cause analysis as defined per local and /or global procedures.Review of capa database and risk analysis did not identify any conspicuity.The review of the risk assessment for the failure mode indicated non-function was addressed adequately.The file will be closed formally in accordance to our procedures.In case the item and / or substantive information will become available in future the file will be reviewed and reopened.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note correction to d9/h3, the device was returned for evaluation, h6 (method code & results code).The reported event that sonicfusion ultrasonic generator sonicpin® was alleged of electronic function impaired could be confirmed, since ¿display flashes when powering on¿.Visual inspection: the sonicfusion console was received with the warranty seal broken, no external damages were noticed just scratches and labels applied.Refer to attached pictures.Functional inspection: then a power cable was plugged in, the console was unable to power on.The main board was inspected for burnt components.None were seen.Also the flex cables that connect the main board and front board were verified to be properly seated.A known good main board was installed and the display flashes when powering on.After the speaker was unplugged from the main board the console was able to completely power and complete boot process.Software version: 2.10.The root cause is the main board which could be due to a possible non-functioning component.10 months after the primary investigation closure, the device was available for inspection @ sj and thus, reopened and modified accordingly.Review of capa database and risk analysis did not identify any conspicuity.The review of the risk assessment for the failure mode indicated non-function was addressed adequately.In case the item and / or substantive information will become available in future the file will be reviewed and reopened.

Brand Name
SONICFUSION¿ ULTRASONIC GENERATOR SONICPIN®
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12481592
Report Number0009610622-2021-00695
Device Sequence Number3736911
Product Code HTY
UDI-Device Identifier07613252495079
UDI-Public07613252495079
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1910-2000
Device Catalogue Number19102000
Device Lot Number17J555024
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2021
Supplement Date Received by Manufacturer01/03/2022
10/13/2022
Initial Report FDA Received Date09/16/2021
Supplement Report FDA Received Date01/25/2022
11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown